Alert archive / Idaho / Winter Storm Warnings in 2013

Winter Storm Warning 7, NWS Spokane, WA

March 21, 20136 counties in Idaho

NWS Spokane, WA issued this winter storm warning at Mar 21, 2013, 3:08 PM PDT for 6 counties in Idaho. It took effect at Mar 21, 2013, 8:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2013, 3:08 PM PDT (22:08 UTC)
In effect from
Mar 21, 2013, 8:00 PM PDT
Expired
Mar 22, 2013, 2:23 PM PDT
In force
18 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 117 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2013-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2013-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WWUS46 KOTX 212208
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
308 PM PDT THU MAR 21 2013

...MODERATE TO HEAVY SNOW FOR LOWER IDAHO PANHANDLE TONIGHT AND
FRIDAY....

.SNOW SHOWERS WILL INCREASE THIS EVENING ACROSS THE LOWER IDAHO
PANHANDLE AND PERSIST THROUGH FRIDAY AFTERNOON. HEAVY SNOW IS
EXPECTED ABOVE 3000 FEET WITH LIGHT TO LOCALLY MODERATE
ACCUMULATIONS POSSIBLE IN THE VALLEYS..

IDZ027-220615-
/O.UPG.KOTX.WW.Y.0017.130322T0600Z-130323T0000Z/
/O.NEW.KOTX.WS.W.0007.130322T0600Z-130323T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
308 PM PDT THU MAR 21 2013

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
PDT FRIDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 3000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 11 PM
THIS EVENING TO 5 PM PDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES OF SNOW BELOW 3000 FEET AND 6
  TO 8 INCHES ABOVE 3000 FEET.

* WINDS: WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING: OCCASIONAL SNOW SHOWERS WILL BECOME FREQUENT TONIGHT AND FRIDAY.
  THE HEAVIEST ACCUMULATIONS WILL FALL LATE TONIGHT AND EARLY
  FRIDAY.

* LOCATIONS: CRAIGMONT...NEZPERCE...WINCHESTER...SOLDIERS MEADOW 
  ROAD.

* IMPACTS: ROADS WILL BECOME SNOW COVERED BEGINNING TONIGHT AND
  LASTING INTO FRIDAY...BECOMING HAZARDOUS ALONG HIGHWAY 95 ACROSS
  LEWIS COUNTY. AREAS OF DRIFTING SNOW ARE LIKELY ON EXPOSED TERRAIN.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ004-220615-
/O.NEW.KOTX.WS.W.0007.130322T0300Z-130323T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
308 PM PDT THU MAR 21 2013

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
PDT FRIDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 8 PM
THIS EVENING TO 5 PM PDT FRIDAY.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES OF SNOW IN THE VALLEYS AND IN
  THE MOUNTAINS 6 TO 10 INCHES.

* TIMING: SNOW SHOWERS WILL BECOME FREQUENT TONIGHT THROUGH FRIDAY
  ESPECIALLY SOUTH OF INTERSTATE 90. SNOW SHOWERS WILL SLOWLY TAPER
  OFF TO SCATTERED SHOWERS LATE FRIDAY AND FRIDAY NIGHT.

* LOCATIONS: MULLAN...LOOKOUT PASS.

* HAZARD ELEVATION: ABOVE 4000 FEET.

* IMPACTS: TRAVELERS IN THE HIGH TERRAIN WILL ENCOUNTER HEAVY
  SNOW WHICH WILL IMPEDE TRAVEL. ALONG THE I-90 CORRIDOR 1 TO 4
  INCHES OF SHOW WILL ACCUMULATE WITH HIGHER AMOUNTS POSSIBLE NEAR
  MULLAN PASS.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ003-220615-
/O.NEW.KOTX.WW.Y.0018.130322T0300Z-130322T1800Z/
IDAHO PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE
308 PM PDT THU MAR 21 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
11 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM PDT FRIDAY.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* WINDS: WEST 5 TO 10 MPH WITH GUSTS UP TO 15 MPH.

* TEMPERATURES: IN THE UPPER 20S.

* TIMING: SCATTERED SNOW SHOWERS ARE ALREADY ONGOING AND WILL
  CONTINUE THIS EVENING...THEN INCREASE OVERNIGHT. SNOW IS NOT
  EXPECTED TO ACCUMULATE ALONG AREA ROADWAYS UNTIL AFTER SUNSET.

* LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE.

* IMPACTS: SNOW COVERED ROADS WILL BE POSSIBLE BEGINNING AFTER
  SUNSET AND DURING THE FRIDAY MORNING COMMUTE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ026-220615-
/O.NEW.KOTX.WW.Y.0018.130322T0300Z-130322T1800Z/
LEWISTON AREA-
INCLUDING THE FOLLOWING LOCATIONS...GIFFORD
308 PM PDT THU MAR 21 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
11 AM PDT FRIDAY ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW... WHICH IS IN EFFECT
FROM 8 PM THIS EVENING TO 11 AM PDT FRIDAY.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* WINDS: WEST 5 TO 10 MPH WITH GUSTS UP TO 15 MPH.

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: SCATTERED SNOW SHOWERS ARE ALREADY ONGOING AND WILL
  CONTINUE THIS EVENING...THEN INCREASE OVERNIGHT. SNOW IS NOT
  EXPECTED TO ACCUMULATE ALONG AREA ROADWAYS UNTIL AFTER SUNSET.

* LOCATIONS: GIFFORD.

* HAZARD ELEVATION: ABOVE 2000 FEET.

* IMPACTS: SNOW COVERED ROADS WILL BE POSSIBLE BEGINNING AFTER
  SUNSET AND DURING THE FRIDAY MORNING COMMUTE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
480 
WWUS46 KOTX 220526
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1026 PM PDT THU MAR 21 2013

...MODERATE TO HEAVY SNOW FOR LOWER IDAHO PANHANDLE TONIGHT AND
FRIDAY....

.SNOW SHOWERS WILL INCREASE TONIGHT ACROSS THE LOWER IDAHO PANHANDLE AND
PERSIST THROUGH FRIDAY AFTERNOON. HEAVY SNOW IS EXPECTED ABOVE
3000 FEET WITH LIGHT TO LOCALLY MODERATE ACCUMULATIONS POSSIBLE IN
THE VALLEYS.

IDZ027-221400-
/O.CON.KOTX.WS.W.0007.130322T0600Z-130323T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
1026 PM PDT THU MAR 21 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY
ABOVE 3000 FEET...

* SNOW ACCUMULATIONS: 2 TO 5 INCHES OF SNOW BELOW 3000 FEET AND 
  6 TO 8 INCHES ABOVE 3000 FEET. 

* WINDS: WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING: OCCASIONAL SNOW SHOWERS WILL BECOME FREQUENT TONIGHT 
  AND FRIDAY. THE HEAVIEST ACCUMULATIONS WILL FALL LATE TONIGHT 
  AND EARLY FRIDAY. 

* LOCATIONS: CRAIGMONT...NEZPERCE...WINCHESTER...SOLDIERS MEADOW 
  ROAD. 

* IMPACTS: ROADS WILL BECOME SNOW COVERED BEGINNING TONIGHT AND 
  LASTING INTO FRIDAY...BECOMING HAZARDOUS ALONG HIGHWAY 95 
  ACROSS LEWIS COUNTY. AREAS OF DRIFTING SNOW ARE LIKELY ON 
  EXPOSED TERRAIN. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ004-221400-
/O.CON.KOTX.WS.W.0007.000000T0000Z-130323T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
1026 PM PDT THU MAR 21 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY
ABOVE 4000 FEET...

* SNOW ACCUMULATIONS: 1 TO 4 INCHES OF SNOW IN THE VALLEYS AND 
  IN THE MOUNTAINS 6 TO 10 INCHES. 

* TIMING: SNOW SHOWERS WILL BECOME FREQUENT TONIGHT THROUGH 
  FRIDAY ESPECIALLY SOUTH OF INTERSTATE 90. SNOW SHOWERS WILL 
  SLOWLY TAPER OFF TO SCATTERED SHOWERS LATE FRIDAY AND FRIDAY 
  NIGHT. 

* LOCATIONS: MULLAN...LOOKOUT PASS.

* HAZARD ELEVATION: ABOVE 4000 FEET.

* IMPACTS: TRAVELERS IN THE HIGH TERRAIN WILL ENCOUNTER HEAVY 
  SNOW WHICH WILL IMPEDE TRAVEL. ALONG THE I-90 CORRIDOR 1 TO 4 
  INCHES OF SHOW WILL ACCUMULATE WITH HIGHER AMOUNTS POSSIBLE 
  NEAR MULLAN PASS. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ003-221400-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-130322T1800Z/
IDAHO PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE
1026 PM PDT THU MAR 21 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
FRIDAY...

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* WINDS: WEST 5 TO 10 MPH WITH GUSTS UP TO 15 MPH.

* TEMPERATURES: IN THE UPPER 20S.

* TIMING: SNOW SHOWERS WILL CONTINUE TONIGHT INTO EARLY FRIDAY
  MORNING.

* LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE.

* IMPACTS: SNOW COVERED ROADS WILL BE POSSIBLE DURING THE FRIDAY
  MORNING COMMUTE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ026-221400-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-130322T1800Z/
LEWISTON AREA-
INCLUDING THE FOLLOWING LOCATIONS...GIFFORD
1026 PM PDT THU MAR 21 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
FRIDAY ABOVE 2000 FEET...

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* WINDS: WEST 5 TO 10 MPH WITH GUSTS UP TO 15 MPH.

* TEMPERATURES: IN THE UPPER 20S TO LOWER 30S.

* TIMING: SNOW SHOWERS WILL CONTINUE TONIGHT INTO FRIDAY MORNING.
 
* LOCATIONS: GIFFORD.

* HAZARD ELEVATION: ABOVE 2000 FEET.

* IMPACTS: SNOW COVERED ROADS WILL BE POSSIBLE DURING THE FRIDAY
  MORNING COMMUTE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
872 
WWUS46 KOTX 221356 AAA
WSWOTX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
656 AM PDT FRI MAR 22 2013

...MODERATE TO HEAVY SNOW FOR LOWER IDAHO PANHANDLE TONIGHT AND
FRIDAY....

.SNOW SHOWERS WILL INCREASE TONIGHT ACROSS THE LOWER IDAHO
PANHANDLE AND PERSIST THROUGH FRIDAY AFTERNOON. HEAVY SNOW IS
EXPECTED ABOVE 3000 FEET WITH LIGHT TO LOCALLY MODERATE
ACCUMULATIONS POSSIBLE IN THE VALLEYS.

IDZ003-026-221500-
/O.CAN.KOTX.WW.Y.0018.000000T0000Z-130322T1800Z/
IDAHO PALOUSE-LEWISTON AREA-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...GIFFORD
656 AM PDT FRI MAR 22 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

THOUGH SNOW WILL CONTINUE TO FALL TODAY...THE WIDESPREAD HEAVY
ACCUMULATION THREAT HAS ENDED. STILL...STORM TOTAL ACCUMULATIONS
WILL BE 1 TO 3 INCHES ON AVERAGE. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE.

$$

IDZ027-222200-
/O.CON.KOTX.WS.W.0007.000000T0000Z-130323T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
656 AM PDT FRI MAR 22 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 3000 FEET...

* SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW BELOW 3000 FEET AND 5
  TO 7 INCHES ABOVE 3000 FEET.

* WINDS: WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING: SNOW WILL BECOME MORE SHOWERY TODAY AND DECREASE IN
  AREAL COVERAGE. HEAVY STORM TOTAL ACCUMULATIONS ARE STILL
  EXPECTED WITH THIS ONGOING EVENT.

* LOCATIONS: CRAIGMONT...NEZPERCE...WINCHESTER...SOLDIERS MEADOW 
  ROAD. 

* IMPACTS: ROADS WILL BECOME SNOW COVERED TODAY...AND HAZARDOUS
  ALONG HIGHWAY 95 ACROSS LEWIS COUNTY. AREAS OF DRIFTING SNOW ARE
  LIKELY ON EXPOSED TERRAIN.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ004-222200-
/O.CON.KOTX.WS.W.0007.000000T0000Z-130323T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
656 AM PDT FRI MAR 22 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 4000 FEET...

* SNOW ACCUMULATIONS: 1 TO 4 INCHES OF SNOW IN THE VALLEYS AND 
  IN THE MOUNTAINS 6 TO 10 INCHES. 

* TIMING: SNOW SHOWERS WILL BECOME FREQUENT TONIGHT THROUGH 
  FRIDAY ESPECIALLY SOUTH OF INTERSTATE 90. SNOW SHOWERS WILL 
  SLOWLY TAPER OFF TO SCATTERED SHOWERS LATE FRIDAY AND FRIDAY 
  NIGHT. 

* LOCATIONS: MULLAN...LOOKOUT PASS.

* HAZARD ELEVATION: ABOVE 4000 FEET.

* IMPACTS: TRAVELERS IN THE HIGH TERRAIN WILL ENCOUNTER HEAVY SNOW
  WHICH WILL IMPEDE TRAVEL. ALONG THE I-90 CORRIDOR 1 TO 4 INCHES
  OF SHOW WILL ACCUMULATE...BUT THE HIGHEST AMOUNTS WILL FALL
  ACROSS THE SOUTHERN HALF OF SHOSHONE COUNTY. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
029 
WWUS46 KOTX 222123
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
223 PM PDT FRI MAR 22 2013

IDZ004-027-222230-
/O.CAN.KOTX.WS.W.0007.000000T0000Z-130323T0000Z/
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS...
CRAIGMONT...NEZPERCE...WINCHESTER...SOLDIERS MEADOW ROAD
223 PM PDT FRI MAR 22 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. SNOW SHOWERS WILL TAPER OFF THROUGH THE EVENING...
ALTHOUGH TEMPERATURES HAVE WARMED AND ADDITIONAL SNOW
ACCUMULATIONS SHOULD BE MINOR.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 21, 2:26 PM PDT, 42 minutes earlier.

Area forecast discussion, Mar 21, 2:26 PM PDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
226 PM PDT Thu Mar 21 2013

.SYNOPSIS...
Cool and unsettled conditions will continue through Friday. Heavy
snow accumulations are expected in the high terrain of North
Idaho...with scattered snow showers across much of Eastern
Washington. A gradual decrease in showers and a slight warm up are
expected through the weekend. No major storm systems are expected
next week with a gradual warm up to near normal temperatures.

&&

.DISCUSSION...
Tonight: From yesterday to today we see a major change from
moderate spring convective rain showers back to winter conditions
for much of the region. Scattered showers are currently present
around the region that is bringing mainly graupel and snow
showers. The most persistent have remained in the lower Idaho
panhandle and stretching into the Washington Palouse. These
showers will continue into the evening and overnight hours due to
unstable upper levels along with an upper level wave. A push of
dry air from the NW will continue to encroach on the northern half
of WA which will help to limit any sort of major precip amounts as
we move into the evening. Although radar returns may still
persist...virga could be the identified feature for Northern
Washington. Concerning the winds we saw this afternoon...gusty
conditions will diminish as we move into the evening hours as the
stronger pressure gradient from today diminishes.

Moving into the evening and tonight...snow showers will continue for
the lower Idaho panhandle associated with the northwesterly flow and
ultimately increase in intensity throughout the evening and
overnight hours. Due to the increased snowfall a winter weather
advisory has been issued for the western parts of Latah and Benewah
along with areas above 2000 feet in Nez Perce county. These areas
will likely see 1 to 3 inches of snowfall overnight likely leading
to a hazardous morning commute. Although not included in the
advisory...the Washington Palouse could also experience light
overnight snowfall leading to a slick Friday morning commute.
Several inches of snow is also expected for the Blue Mountains which
will lead to winter driving conditions. The mentioned areas not
included in the advisory will have to be re-examined be the evening
shift to see if newer model runs show increased amounts for these
areas and an advisory is necessary.
/Fliehman

Friday through Sunday...latest models are in common with carving a
huge upper level trough over the central USA during this period.
satellite extrapolation supports this concept...and thus there is
high confidence of a period of general northwest flow over the
forecast area under the western flank of this trough. what this
bodes for the forecast area through the next 3 days will be below
normal temperatures and a general orographic snow shower regime
slowly decreasing in coverage each day through Sunday.

the main weather threat during this period will be the potential
for heavy mountain/high terrain snow over the Idaho Panhandle.
While there is no moisture feed into the region...the combination
of the cool air mass...potential instability due to strong
vertical lapse rates up to a very cool upper level air mass...and
orographic lift into the Central Panhandle Mountains and the Camas
Prairie should efficiently squeeze out the relatively anemic in-
situ moisture into frequent or nearly constant snow showers with
fairly high snow-water content over these areas. Thus...with
forecasts calling for upwards of 6 to 10 inches over the next 24
hours over this high terrain...Winter Storm warnings will replace
the inherited Camas Prairie Advisory...and be issued fro the
Shoshone County mountains above 4000 feet...although significant
accumulations are also expected in the valleys of the panhandle
mountains as well...including probably the I-90 Corridor tonight
through Friday.

Otherwise...the rest of the forecast area will vary from dry and
at least partly sunny in the deep basin/Cascades lee...to daily
afternoon and early evening isolated to scattered snow and graupel
showers over the eastern basin and northeast mountain zones...the
areal extent of which will decrease each day from Friday through
Sunday as the air mass slowly stabilizes. Overnight lows will be
quite frosty with daytime highs running roughly 5 to 10 degrees
below normal. Evaporative cooling/wet bulb effects will ensure
daytime showers are universally snow or graupel through out the
region with no rain expected even in the lowest valleys. /Fugazzi

Sunday night through Thursday...Narrow yet quite amplified
longwave ridge over the Pacific Northwest blocks storms from
Eastern Washington and its eastern edge keeps a dry Northwest Flow
free of shortwaves in place to influence North Idaho. The result
is a substantial decrease in pops and forecast temperatures on the
cool side of what would be considered normal for this time of
year through most of this time interval. The ridge does show some
deamplification From about Tuesday on into Wednesday the ridge
axis does move east some and gets positioned over North Idaho yet
the ridge still exerts enough influence to shunt disturbances away
to the north or south and away from the forecast area. Thursday is
somewhat uncertain as current GFS model shows significant pattern
change resulting in a shortwave coming up in a warm southwest to
northeast trajectory during the daytime with a substantial
negative tilt and reasonable moisture and instability. This could
result in thunderstorms with a storm motion to the Northeast at 20
MPH. The current ECMWF run does not echo this active GFS solution
and instead just continues the ridge deflation more or less with
no significant shortwave passages of note. With this in mind will
continue the ECMWF trend which results in no significant weather
in the 4-7 day forecast along with slight warming trend that
results in near or slightly above normal forecast temperatures
Wednesday and Thursday. /Pelatti

&&

.AVIATION...
00Z TAFS: The wind that was present at all TAF sites toady will
start to diminish as we enter the evening hours. Isolated snow and
graupel showers will persist through the evening hours for TAF sites
KGEG, KSFF and KCOE before dry air starts to limit the showers
overnight. KPUW will continue to see off and on snow showers
overnight and KLWS will experience snow showers likley overnight.
These snow showers will bring MVFR visibilities at KLWS and KPUW.
Snow at both sites will taper off in the morning hours and skies
will gradually start to clear some during the daytime hours giving
way to VFR conditoions at all sites tomorrow. /Fliehman

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        24  42  24  43  24  46 /  20  30  10  10   0  10
Coeur d'Alene  25  41  24  42  23  46 /  40  40  20  10  10  10
Pullman        25  40  22  42  23  45 /  50  40  20   0   0  10
Lewiston       31  48  28  50  29  52 /  60  40  10  10   0  10
Colville       21  48  24  49  22  51 /  10  30  10  10   0   0
Sandpoint      24  40  26  40  22  43 /  30  50  20  20   0  10
Kellogg        23  35  22  37  21  41 /  60  80  40  30  10  20
Moses Lake     25  52  27  51  25  54 /  10  10   0   0   0   0
Wenatchee      28  51  28  51  30  52 /  10  10   0   0   0   0
Omak           19  50  23  50  24  52 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 8 PM this evening to 11 AM PDT
     Friday for Idaho Palouse.

     Winter Storm Warning from 8 PM this evening to 5 PM PDT Friday
     for Central Panhandle Mountains.

     Winter Weather Advisory from 8 PM this evening to 11 AM PDT
     Friday for Lewiston Area.

     Winter Storm Warning from 11 PM this evening to 5 PM PDT Friday
     for Lewis and Southern Nez Perce Counties.

WA...None.
&&
Hazardous weather outlook, Mar 21, 2:45 PM PDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT THU MAR 21 2013

IDZ001-002-WAZ034>038-041>044-222145-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
245 PM PDT THU MAR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ003-004-026-027-WAZ031>033-222145-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
245 PM PDT THU MAR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SNOW TO INCREASE IN COVERAGE AND INTENSITY TONIGHT AND
CONTINUE INTO MIDDAY FRIDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL
BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 90 IN SHOSHONE
COUNTY...ACROSS THE CAMAS PRAIRIE...AND BLUE MOUNTAINS. LIGHT
ACCUMULATIONS WILL BE POSSIBLE ACROSS THE PALOUSE AND LEWISTON
AREA WITH THE MOST SIGNIFICANT ACCUMULATIONS ABOVE 2000 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER DRIVING CONDITIONS WILL BE POSSIBLE DURING THE FRIDAY
MORNING COMMUTE ACROSS THE LOWER IDAHO PANHANDLE. THIS INCLUDES
THE CENTRAL PANHANDLE MOUNTAINS...IDAHO PALOUSE...CAMAS
PRAIRIE...LEWIS AND CLARK VALLEY...AND BLUE MOUNTAINS OF
WASHINGTON. MOTORISTS SHOULD ALLOW EXTRA TIME FOR THE FRIDAY
MORNING COMMUTE.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:33 AM PDTWinter Weather AdvisoryOTXLewis, Nez Perce12 hr
Mar 21, 3:08 PM PDTWinter Weather AdvisoryOTXBenewah, Latah, Nez Perce16 hr

Nearby

Winter Storm Warnings in Idaho, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.